Anaphylactic shock is a dangerous type of allergic reaction. Generally, the immune system releases chemicals that flood the body upon exposure to an allergen.
Once the body goes into anaphylactic shock, the blood pressure abruptly drops, and the airways narrow, possibly obstructing normal breathing. Remember that the condition is dangerous. Furthermore, if not treated right away, it can result to serious complications and can even be deadly.
What are the signs?
Generally, the signs of anaphylaxis include the following:
- At first, skin reactions such as flushed skin, hives or paleness occurs
- Sensation of a lump in the throat or difficulty swallowing
- Abrupt feeling of warmth
- Abdominal pain
- Nausea and/or vomiting
- Runny nose
- Weak and rapid pulse
- Sneezing episodes
- Difficulty breathing
- In addition, swollen lips or tongue
- Sensation of something wrong with the body
- Lastly, tingling in the feet, hands, scalp or mouth arises
What must be done if anaphylactic shock is suspected?
Generally, if an individual is experiencing severe anaphylaxis, seek medical care right away. In case an epinephrine auto-injector is on hand, it must be used at the start of the symptoms. In addition, if the individual has difficulty breathing, do not provide any oral medication.
Furthermore, after a shot of epinephrine is given, bring the individual to the nearest healthcare facility. Overall, there is a high risk for the reaction to recur as soon as the medication wears out.
Quick Note / Disclaimer
The material posted on this page on anaphylactic shock is for learning and educational purposes only. To learn to recognize the signs, register for a first aid and CPR course with Vancouver First Aid.